Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 81, NWS Shreveport, LA

April 19, 2011Bowie County, Red River County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 10:36 PM CDT for Bowie County, Red River County, Texas; McCurtain County, Oklahoma. It was in force for 54 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2011, 10:36 PM CDT (03:36 UTC)
Expired
Apr 19, 2011, 11:30 PM CDT
In force
54 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties McCurtain County, OK, Bowie County, TX, Red River County, TX

The radar

The Western Arkansas radar (KSRX), 175 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 10:45 PM CDTHAIL 2.5Clarksville, TXGOLFBALL TO TENNIS BALL SIZE HAIL FELL IN CLARKSVILLE. MANY WINDOWS WERE BROKEN OUT...AND NUMEROUS CARS WERE SIGNIFICANTLY DAMAGED.
Apr 19, 10:55 PM CDTHAIL 1.25Clarksville, TXHALF DOLLAR SIZE HAIL FELL AT THE COURTHOUSE.
Apr 19, 10:55 PM CDTHAIL 2.5Clarksville, TXGOLFBALL TO TENNIS BALL SIZE HAIL FELL IN CLARKSVILLE. MANY WINDOWS WERE BROKEN OUT...AND NUMEROUS CARS WERE SIGNIFICANTLY DAMAGED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 2:16 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 3.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2277 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1895 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

366 
WUUS54 KSHV 200336
SVRSHV
OKC089-TXC037-387-200430-
/O.NEW.KSHV.SV.W.0081.110420T0336Z-110420T0430Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1036 PM CDT TUE APR 19 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BOWIE COUNTY IN NORTHEAST TEXAS...
  NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITY OF CLARKSVILLE...
  SOUTH CENTRAL MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...

* UNTIL 1130 PM CDT

* AT 1034 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  SOUTHWEST OF BAGWELL...OR 12 MILES WEST OF CLARKSVILLE...AND MOVING
  EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  IDABEL AND BROKEN BOW...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3417 9464 3360 9462 3353 9527 3360 9531
      3371 9531
TIME...MOT...LOC 0336Z 249DEG 38KT 3362 9524

$$

ELEVEN
1 follow-up statement
359 
WWUS54 KSHV 200401
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1101 PM CDT TUE APR 19 2011

OKC089-TXC037-387-200430-
/O.CON.KSHV.SV.W.0081.000000T0000Z-110420T0430Z/
MCCURTAIN OK-RED RIVER TX-BOWIE TX-
1101 PM CDT TUE APR 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR BOWIE...RED RIVER AND MCCURTAIN COUNTIES...

AT 1059 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR CLARKSVILLE...MOVING EAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ANNONA...ENGLISH...BRYARLY...HARRIS...BEAVERDAMS...HAWORTH AND
GOODLAKE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3361 9512 3368 9512 3397 9465 3360 9462
      3355 9510
TIME...MOT...LOC 0401Z 249DEG 38KT 3358 9501

$$

ELEVEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:18 PM CDT, 18 minutes earlier.

Area forecast discussion, Apr 19, 10:18 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1018 PM CDT TUE APR 19 2011

.DISCUSSION...
TSTRMS CONTINUE TO REDEVELOP ALONG THE COLD FRONT LOCATED JUST
SOUTH OF THE RED RIVER IN N TX. FRONT CONTINUES TO MAKE SLOW
PROGRESS SOUTHWARD. MOIST AND UNSTABLE AIRMASS JUST AHEAD OF THE
FRONT CONTINUES TO PROMOTE A THREAT FOR LARGE HAIL.
THEREFORE...TORNADO WATCH WAS EXTENDED UNTIL MIDNIGHT. OVERALL
COVERAGE OF STORMS SHOULD DECREASE DURING THE OVERNIGHT HOURS SO
SOME SLIGHT CHANGES WERE MADE TO POP/QPF/WX GRIDS...BUT OVERALL
FORECAST LOOKS TO BE ON TRACK.  /09/

&&

.AVIATION...
MOISTURE CONTINUES TO POOL ACROSS THE AREA AHEAD OF A COLD FRONT
LOCATED GENERALLY ALONG THE RED RIVER BETWEEN TX AND OK. MVFR CIGS
EXPECTED TO DEVELOP DURING THE 05-16Z TIME FRAME. FRONT EXPECTED
TO SLOWLY MOVE SOUTH AND EAST BEFORE BECOMING STATIONARY ACROSS
THE AREA TOMORROW. MORE CONVECTION IS EXPECTED TO DEVELOP ALONG
THE FRONT WEDNESDAY...WITH KTXK BEING THE MOST LIKELY TAF SITE TO
BE AFFECTED.  /09/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  70  83  65  83  67 /  30  30  30  20   0
MLU  68  84  63  83  65 /  20  40  30  20   0
DEQ  61  73  55  75  60 /  60  30  40  30  20
TXK  64  76  58  78  62 /  50  30  40  30  20
ELD  66  78  60  78  64 /  40  40  40  20   0
TYR  69  81  65  83  68 /  30  40  30  20  20
GGG  69  82  64  83  67 /  30  30  30  20   0
LFK  71  88  69  86  69 /  20  40  20   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

09/06
Hazardous weather outlook, Apr 19, 11:43 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1143 AM CDT TUE APR 19 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-201645-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-
TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-
CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN
APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO
BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN
ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING
HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST
TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH
ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO
HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH
MUCH OF THE OVERNIGHT HOURS.

LAZ013-014-017>022-TXZ165>167-201645-
JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-
LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX-
1143 AM CDT TUE APR 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND DEEP EAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY
THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST
STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND
DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY
WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH
OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR
WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE
ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY
STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE
THE HIGHEST RISK FOR STRONG TO SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND
OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY.

04

In the hours before

Local storm report, Apr 19, 10:03 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1003 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             5 SE EAGLETOWN          33.98N 94.51W
04/19/2011  E1.75 INCH       MCCURTAIN          OK   OTHER FEDERAL

&&

20
Local storm report, Apr 19, 10:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1010 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             2 N DIERKS              34.15N 94.02W
04/19/2011  E1.75 INCH       HOWARD             AR   EMERGENCY MNGR

&&

20
Local storm report, Apr 19, 10:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             LOCKESBURG              33.97N 94.17W
04/19/2011  E1.75 INCH       SEVIER             AR   LAW ENFORCEMENT

1015 PM     HAIL             LOCKESBURG              33.97N 94.17W
04/19/2011  E1.25 INCH       SEVIER             AR   AMATEUR RADIO

&&

20
Local storm report, Apr 19, 10:24 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1024 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             ASHDOWN                 33.67N 94.13W
04/19/2011  M2.00 INCH       LITTLE RIVER       AR   PUBLIC

&&

20
Local storm report, Apr 19, 10:27 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             5 E LOCKESBURG          33.97N 94.09W
04/19/2011  M1.00 INCH       SEVIER             AR   STORM CHASER

&&

20
Local storm report, Apr 19, 10:33 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 19 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1028 PM     HAIL             HORATIO                 33.94N 94.36W
04/19/2011  E1.75 INCH       SEVIER             AR   PUBLIC

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 7:17 PM CDTSevere Thunderstorm WarningSHVRed River43 min
Apr 19, 7:26 PM CDTTornado WarningSHVRed River49 min
Apr 19, 8:04 PM CDTSevere Thunderstorm WarningSHVBowie, Red River41 min
Apr 19, 8:25 PM CDTTornado WarningSHVBowie50 min
Apr 19, 9:55 PM CDTSevere Thunderstorm WarningSHVBowie, Red River50 min
Apr 19, 11:10 PM CDTSevere Thunderstorm WarningSHVBowie, Red River65 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningSHVBowie33 min
Apr 19, 9:29 PM CDTSevere Thunderstorm WarningSHVMcCurtain61 min
Apr 19, 10:43 PM CDTSevere Thunderstorm WarningSHVMcCurtain62 min
Apr 20, 3:25 PM CDTSevere Thunderstorm WarningSHVMcCurtain50 min
Apr 20, 4:42 PM CDTSevere Thunderstorm WarningSHVMcCurtain63 min
Apr 20, 5:39 PM CDTSevere Thunderstorm WarningSHVMcCurtain51 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.